Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Photon transport problems involving a point source

Belleni-Morante, A. and Lamb, W. and McBride, A.C. (2007) Photon transport problems involving a point source. Analysis and Applications, 5 (1). pp. 77-93. ISSN 0219-5305

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

We consider both a direct and an inverse problem of photon transport in an interstellar cloud with a point photon source. By using a non-rigorous (but physically reasonable) procedure, we prove that the direct problem has a unique solution and that the inverse problem also has a unique solution, under the assumptions that a single value of the photon far-field is known and the scattering cross-section is suitably small. Finally, we show in a rigorous way that the direct problem has a unique distributional solution if the point source is modelled by a Dirac δ functional.

Item type: Article
ID code: 4704
Keywords: photon transport, direct and inverse problems, distributional solutions, physics, numerical mathematics, Mathematics, Physics, Analysis, Applied Mathematics
Subjects: Science > Mathematics
Science > Physics
Department: Faculty of Science > Mathematics and Statistics
Faculty of Science > Mathematics and Statistics > Mathematics
Related URLs:
    Depositing user: Strathprints Administrator
    Date Deposited: 12 Nov 2007
    Last modified: 04 Sep 2014 17:35
    URI: http://strathprints.strath.ac.uk/id/eprint/4704

    Actions (login required)

    View Item